MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S NOCLR EXT SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ALT HA S NOCLR EXT SZ 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number ALT HA S NOCLR EXT SZ 6
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, this large (b)(6) y/o male patient had right hip stem implanted on (b)(6) 2019 and was removed due to loosening.A matinee was implanted to the monobloc stem.Forgot wanted a fist ally fixated stem.There was no breakage of device.Patient was last known to be in stable condition following the event.The device will not be returned due to hospital policy.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of an insufficient bond between the femoral stem and the bone, which led to aseptic (non-infected) femoral stem loosening.However, this cannot be confirmed as the devices were not available for evaluation.The most probable root cause associated with the reported event of "loosening - femoral stem" is associated with weakened integration of the femoral stem at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ALT HA S NOCLR EXT SZ 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key12923671
Report Number1038671-2021-00657
Device Sequence Number5647674
Product Code JDI
UDI-Device Identifier10885862321213
UDI-Public10885862321213
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALT HA S NOCLR EXT SZ 6
Device Catalogue Number190-21-06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale